MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 STANDARD ST 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 STANDARD ST 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Catalog Number SSTD215STR
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the guidewire distal tip was noted to be slightly kinked/shaped.Torquer collet was inspected, no damage was noted (some poly tetra fluoro ethylene (ptfe) flaking was present).The core wire distal end was observed through the distal tip dome.The ptfe was seen to be damaged 30 cm from the proximal end.As a part of functional inspection, the guidewire was advanced through a flushed demonstration microcatheter without difficulties.A torque device was attached to the guidewire and guidewire was rotated without difficulties.The reported events ¿guidewire torque problem and guidewire friction¿ could not be duplicated; however, the analysis results are consistent with the reported event.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that there was no damage noted to the packaging prior to opening the packaging, while manipulating the proximal end of the guidewire, the physician rotated it both clockwise and counterclockwise, but there was no noticeable response at the distal end, and the tip of the guidewire failed to rotate and advance as directed by the physician's maneuvers.The patient¿s anatomy was moderately tortuous.During analysis the guidewire was noted to be kinked towards the distal tip.A demo torque device was used to manipulate the defect but could not be confirmed.It is probable due to the patient anatomy or stenosis and slight defect at the distal tip contributed to torquing the device.Based on review of all available information an assignable cause of procedural factors will be assigned to the reported event of ¿guidewire torque problem and guidewire friction¿ as these defects appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.An assignable cause of procedural factors will be assigned to the analyzed events of ¿guidewire distal end/tip kinked/bent and guidewire ptfe coating peeling¿ as these defects appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.
 
Event or Problem Description
The guidewire (subject device) was used in the medical procedure and was reported for difficulty in maneuvering and advancing as per the physician inputs.However, when the subject device was returned for analysis, it was noticed that the distal end of the subject device was kinked and the poly tetra fluoro ethylene coating over the guidewire was peeling.The subject device was reported to be replaced, and the procedure was reported to be completed without any clinical consequences to the patient.

Brand Name
SYNCHRO SELECT-14 STANDARD ST 215CM
Common Device Name
GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key23610428
Report Number3012931345-2025-00181
Device Sequence Number9258499
Product Code MOF
UDI-Device Identifier07613327508499
UDI-Public(01)07613327508499(17)280414(10)0000818179
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSSTD215STR
Device Lot Number0000818179
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/30/2025
Initial Report FDA Received Date11/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexFemale
Patient RaceAsian